U.S. doctors online nowAsk doctors free
Wauconda, IL
A 32-year-old female asked:

What if i am concerned my hives are caused by an antihistamine in the first place? i.e. zyrtec and allegra (fexofenadine)

3 doctor answers5 doctors weighed in
Dr. Brian Novick
Allergy and Immunology 44 years experience
Very rare : Hives usually come and go randomly. So you may confuse an outbreak with being caused by something else (though not really). So best to see an allergist.
Dr. Stevan Cordas
Internal Medicine 58 years experience
Hives: That is rare. Especially if suspect it from claritin, (loratadine) allergra, benadry, and zyrtec. Sometimes you have to realize that we can't find a cause but there is a long list of causes.
Dr. Marianna Post
Family Medicine 18 years experience
Go to allergy dr: Go to an allergy doctor and get tested. Usually if you take antihistamine and break out more you might suspect a reaction to antihistamine, but you won't know for sure unless it happens every time you take it, or you get an allergy testing.
Dr. Steven Machtinger
Allergy and Immunology 45 years experience
As an allergy doctor I suggest that you stop the medication first. Wait a few days to see if hives go away 5 days is enough.
Nov 4, 2012
Last updated May 6, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.